Alert archive / Delaware / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 5, 2012Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 5, 2012, 5:53 PM EDT for Kent County, Delaware. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2012, 5:53 PM EDT (21:53 UTC)
Expired
Sep 5, 2012, 7:00 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 46 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS81 KPHI 052153
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT WED SEP 5 2012

DEZ002-052300-
KENT DE-
553 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WILL AFFECT KENT COUNTY...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF DOVER TO 9 MILES NORTHWEST OF DOVER TO 9 MILES NORTH OF DOVER...
MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LEIPSIC AROUND
615 PM...KENTON AROUND 630 PM AND CHESWOLD AROUND 645 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3922 7575 3928 7576 3932 7543 3929 7543
      3926 7539 3919 7538 3917 7540 3916 7545

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 5, 4:11 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 5, 4:11 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT WED SEP 5 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW ENGLAND, WITH AN
ASSOCIATED WEAK COLD FRONT SHIFTING EAST OF OUR AREA THROUGH
TONIGHT. A SECOND COLD FRONT IS THEN FORECAST TO MOVE THROUGH OUR
REGION THURSDAY NIGHT AND FRIDAY BEFORE STALLING. AN AREA OF LOW
PRESSURE THEN DEVELOPS IN THE OHIO VALLEY AND TRACKS EASTWARD
SATURDAY INTO SUNDAY. HIGH PRESSURE IS THEN FORECAST TO SETTLE
ACROSS THE REGION MONDAY THROUGH WEDNESDAY. TROPICAL CYCLONE LESLIE
IS FORECAST TO PASS WELL EAST OF THE MID ATLANTIC COAST LATE IN THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A WEAK FRONT IS GRADUALLY PROGRESSING SOUTHEASTWARD THROUGH OUR
REGION LATE THIS AFTERNOON, WITH SOME SHWR/TSTORM ACTIVITY JUST
AHEAD OF THE FRONT MOVING ACROSS SOUTHERN NJ AND THROUGH PORTIONS OF
THE DELMARVA. SCATTERED CONVECTIVE ACTIVITY IS IN STORE FOR THE NEXT
FEW HOURS INTO THIS EVENING FOR THESE AREAS WITH THE ACTIVITY
GRADUALLY TAPERING OFF FROM NORTHWEST TO SOUTHEAST. AS THE FRONT HAS
CLEARED THE GREATER PHILADELPHIA METRO AREA AND WINDS HAVE SHIFTED
AROUND TO THE NORTHWEST, THE THREAT FOR HEAVY RAINFALL WITH
SHWR/TSTORMS HAS ENDED. THUS, THE FLASH FLOOD WATCH HAS BEEN
CANCELLED WITH THE AFTERNOON FCST PACKAGE. ELSEWHERE, PRECIPITABLE
WATER VALUES REMAIN HIGH ACROSS SOUTHERN NJ AND THE DELMARVA, AND
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH CONVECTIVE ACTIVITY
ASSOCIATED WITH THE FRONT.

THE WEAK FRONT WILL GRADUALLY SETTLE JUST TO THE SOUTH OF OUR AREA
DURING THE OVERNIGHT, WITH ONLY A SLIGHT CHANCE OF PRECIPITATION
MAINTAINED FOR OUR FAR SOUTHERN AREAS DURING THE EARLY MORNING
HOURS. ELSEWHERE, THERE MAY BE ENOUGH REMAINING LOW LEVEL MOISTURE
TO ALLOW FOR SOME PATCHY FOG IN SPOTS, WITH LIGHT WINDS DURING THE
OVERNIGHT. HOWEVER, THIS IS NOT EXPECTED TO BE WIDESPREAD.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A WEAK SURFACE FRONT WILL REMAIN STALLED JUST TO THE SOUTH OF OUR
AREA DURING THE DAY. MEANWHILE, WEAK HIGH PRESSURE TO OUR WEST WILL
BEGIN TO INFLUENCE THE REGION. MUCH OF THE FORECAST AREA WILL HAVE
DRY WEATHER FOR THE DAY, BUT A FEW ISOLATED/SCATTERED SHOWERS OR
THUNDERSTORMS CANNOT BE RULED OUT DURING THE AFTERNOON TO EARLY
EVENING. WITH THE SURFACE FRONT TO OUR SOUTH AND ENOUGH LINGERING
MOISTURE, FORECAST SOUNDINGS SHOW SUFFICIENT INSTABILITY FOR SOME
CONVECTIVE DEVELOPMENT. THIS IS NOT EXPECTED TO BE WIDESPREAD AT
THIS TIME, AND SLIGHT CHANCE POPS HAVE BEEN MAINTAINED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A ZONAL FLOW TO START
WHICH THEN TRANSITIONS TO A LARGE UPPER-LEVEL TROUGH DEVELOPING AND
ARRIVING OVER THE WEEKEND. THE AMPLIFICATION OF THIS UPPER-LEVEL
TROUGH MAY NOT BE ENOUGH TO COMPLETELY CLOSE OFF DUE TO SHORT WAVE
VARIATIONS. AS THIS AMPLIFICATION OCCURS, A SURFACE LOW DEVELOPS
ACROSS THE OHIO AND TENNESSEE VALLEYS THEN MOVES EASTWARD. THIS
MAY TURN OUR WEATHER ACTIVE FOR AT LEAST A PORTION OF THE WEEKEND
BEFORE DRYING ARRIVES DURING THE FIRST HALF OF NEXT WEEK. IS APPEARS
THAT THE MODEL GUIDANCE HAS BACKED OFF OF THE LARGE CLOSED LOW IDEA,
AS SHEARED ENERGY FROM A SYSTEM NEAR THE PACIFIC NORTHWEST THIS
WEEKEND IMPACTS THE NORTHERN PORTION OF THE RIDGING IN THE ROCKIES.
THIS RESULTS IN NO LONGER ALLOWING FOR THE EXTRA DIGGING NEEDED TO
CLOSE OFF THE LOW. OTHERWISE, TROPICAL CYCLONE LESLIE LOOKS TO TRACK
SOMEWHERE BETWEEN THE EAST COAST OF THE U.S. AND BERMUDA, BUT REMAIN
WELL EAST OF OUR COAST LATER SUNDAY INTO MONDAY. WE WENT WITH A
MODEL BLEND THROUGH SATURDAY, THEN MOSTLY HPC GUIDANCE THEREAFTER.
HPC WENT WITH A BLEND OF THE UKMET, GFS AND ECMWF THROUGH MONDAY,
THEN TRANSITIONED TO A BLEND OF THE GFS/ECMWF FOR TUESDAY AND
WEDNESDAY.

FOR THURSDAY NIGHT, AS LOW PRESSURE TRACKS INTO THE CANADIAN
MARITIMES AN ASSOCIATED WEAK COLD FRONT OR WIND SHIFT WILL
ARRIVE. ANY CONVECTION TIED TO THIS FRONT MAY DISSIPATE BEFORE
ARRIVING. WE WILL KEEP SOME SLIGHT CHC TO LOW CHC POPS IN THE
EVENING AS SOME CONVECTION MAY BE LEFTOVER FROM THE DAYTIME.

FOR FRIDAY, A WEAK COLD FRONT SHOULD BE SETTLING SOUTHEAST OF THE
REGION BEFORE STALLING. THE AIRMASS IS FORECAST TO WARM A BIT WITH
850 MB TEMPERATURES RISING TO ABOUT +17C TO +19C, THEREFORE A HOT
DAY IS IN STORE ESPECIALLY FOR THE URBAN CENTERS. AS A TROUGH
AMPLIFIES WELL TO OUR WEST, A WEAK COLD FRONT OR WIND SHIFT LOOKS TO
SETTLE INTO OUR AREA BUT THIS SHOULD TEND TO SLOW OR STALL AS THE
MID AND UPPER FLOW BACKS IN RESPONSE TO THE AFOREMENTIONED TROUGH
AMPLIFYING. THERE DOES NOT APPEAR TO BE A WEALTH OF MOISTURE OR
FOCUS FOR CONVECTION WITH THIS FRONT, THEREFORE JUST WENT WITH
SLIGHT CHC POPS FOR NOW AS SOME ISOLATED ACTIVITY CANNOT BE RULED
OUT. ANY CONVECTION THAT CAN DEVELOP, SHOULD DISSIPATE BY LATE
EVENING WITH IT PROBABLY MAINLY TIED TO DAYTIME HEATING. THE
AFOREMENTIONED BOUNDARY MAY THEN BECOME A WARM FRONT LATE AS WAA
GETS UNDERWAY ON THE EAST SIDE OF THE AMPLIFYING UPPER-LEVEL TROUGH.

FOR SATURDAY THROUGH SUNDAY, A SHARPENING UPPER-LEVEL TROUGH WILL BE
APPROACHING FROM THE WEST SATURDAY. THIS FEATURE WAS FORECAST TO
CLOSE OFF, HOWEVER THE MAIN SHORT WAVE LOOKS TO BE POSITIONED TO NOT
ALLOW THIS TO HAPPEN. AS A RESULT, AN AMPLIFYING TROUGH BECOMES MORE
PROGRESSIVE. THE SHARPNESS OF THE TROUGH WILL HELP TO INDUCE A
SURFACE LOW IN THE OHIO VALLEY WHICH THEN TRACKS TO THE EAST AND
NORTHEAST. A DECENT AMOUNT OF INCREASING ASCENT ARRIVING FROM THE
WEST SHOULD RESULT IN SOME SHOWERS AND EVEN THUNDERSTORMS
DEVELOPING. THE TIMING ON SATURDAY MAY BE SLOW ENOUGH DEPENDING ON
HOW SHARP THE UPPER-LEVEL TROUGH GETS. IN ADDITION, TROPICAL CYCLONE
LESLIE IS FORECAST TO BE TRACKING NORTHWARD BETWEEN THE EAST COAST
OF THE U.S. AND BERMUDA. DEPENDING ON HOW STRONG THIS SYSTEM IS,
SUBSIDENCE ON ITS WEST SIDE MAY HINDER CONVECTIVE DEVELOPMENT ACROSS
A PART OF OUR AREA. AS A RESULT, WE SLOWED DOWN THE POPS SOME WITH
MORE OF A FOCUS ACROSS THE WESTERN ZONES IN THE AFTERNOON.

THE ENTIRE SYSTEM THEN MOVES IN SATURDAY NIGHT WITH A HIGHER CHANCE
OF SHOWERS AND PERHAPS SOME THUNDER. A PLUME OF HIGHER PW VALUES
NEAR 2.0 INCHES IS FORECAST TO MOVE ACROSS OUR AREA LATE IN THE DAY
SATURDAY AND AT NIGHT. THIS MAY RESULT IN SOME LOCALLY HEAVY
RAINFALL. THIS SYSTEM MAY BE STEADY IN ITS FORWARD MOTION, ALTHOUGH
THE 12Z ECMWF IS A LITTLE SLOWER IN CLEARING IT ON SUNDAY. WE
FAVORED LOW END LIKELY POPS FOR THE FIRST HALF OF SATURDAY NIGHT,
THEN TAPERED TO CHC. THE COLD FRONT SHOULD BE CLEARING THE COAST
SUNDAY MORNING WITH PERHAPS SOME LINGERING SHOWERS SUNDAY AS THE
TROUGH AXIS ARRIVES.

FOR MONDAY THROUGH WEDNESDAY, THE UPPER-LEVEL TROUGH TENDS TO LIFT
OUT DURING THIS TIME FRAME ALLOWING HIGH PRESSURE TO EVENTUALLY
SETTLE RIGHT OVER OUR REGION. THIS SURFACE HIGH MAY THEN BEGIN
SHIFTING TO OUR SOUTH AND EAST DURING WEDNESDAY WITH THE POTENTIAL
FOR A WARM FRONT ORGANIZING WELL TO OUR WEST. DUE TO A NORTHERLY
FLOW AND A COOLER AIRMASS, TEMPERATURES WILL BE ON THE LOWER SIDE
ALONG WITH DEW POINTS MAINLY IN THE 50S.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHWR/TSTORMS ASSOCIATED WITH A WEAK FRONT ARE PUSHING SOUTHEASTWARD
THROUGH PORTIONS OF SOUTHERN NJ AND DELAWARE. THIS ACTIVITY WILL
LIKELY REACH KACY AND KMIV BETWEEN 20Z AND 23Z. ELSEWHERE, THE FRONT
AND ASSOCIATED CONVECTIVE ACTIVITY IS ALREADY TO THE SOUTH OF OUR
OTHER TERMINALS, AND VFR CONDITIONS ARE EXPECTED FOR THESE AREAS
THROUGH THE EVENING.

WINDS WILL GRADUALLY DIMINISH AND BE UNDER 10 KNOTS FOR ALL AREAS
DURING TONIGHT. WITH THE LIGHT WINDS AND ENOUGH LINGERING LOW LEVEL
MOISTURE, SOME LOW CLOUDS OR PATCHY FOG MAY BE POSSIBLE DURING THE
EARLY MORNING HOURS AND UP THROUGH DAYBREAK. THIS IS HINTED AT IN
THE TAFS AND WILL BE REVISITED BY THE NEXT SHIFT.

VFR AND SOME MID-LEVEL CLOUDS EXPECTED THURSDAY, WITH WINDS AT OR
UNDER 10 KNOTS. ISOLATED SHWR/TSTORM ACTIVITY MAY BE POSSIBLE IN THE
AFTERNOON, BUT IS NOT IN THE TAFS AT THIS TIME.

OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY NIGHT...MOSTLY VFR. A SHOWER OR
THUNDERSTORM IS POSSIBLE THURSDAY EVENING AND AGAIN FRIDAY
AFTERNOON, HOWEVER THE COVERAGE LOOKS LIMITED. LOCALIZED EARLY
FRIDAY MORNING FOG IS POSSIBLE.

SATURDAY THROUGH SUNDAY...TIMES OF SUB-VFR CONDITIONS POSSIBLE
ESPECIALLY WITH SOME SHOWERS AND THUNDERSTORMS. THE GREATER CHANCE
APPEARS TO BE LATE SATURDAY AFTERNOON AND AT NIGHT.

MONDAY...VFR WITH POSSIBLY A GUSTY NORTHERLY WIND.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL CONTINUE FOR OUR WATERS /THROUGH THURSDAY
NIGHT/, WITH A LONG PERIOD SOUTHEASTERLY SWELL. WAVE HEIGHTS WILL
CONTINUE TO BE IN THE 4 TO 6 FOOT RANGE. MEANWHILE, WAVE HEIGHTS ON
DELAWARE BAY ARE FORECAST TO BE MAINLY IN THE 1 TO 3 FOOT RANGE.
WINDS ON OUR WATERS WILL AVERAGE BETWEEN 10 TO 15 KNOTS THROUGH
TONIGHT AND THURSDAY.

OUTLOOK...
THE WINDS ARE ANTICIPATED TO REMAIN UNDER SMALL CRAFT ADVISORY
CRITERIA THURSDAY NIGHT AND FRIDAY AS A WEAK COLD FRONT SETTLES
THROUGH. THE NEXT FRONT AND LOW PRESSURE SYSTEM ARRIVES LATER
SATURDAY AND SHOULD CLEAR THE REGION SUNDAY MORNING. HIGH PRESSURE
WITH A NORTHERLY FLOW THEN SETTLES IN FOR LATER SUNDAY AND EARLY
NEXT WEEK. THE NORTHERLY FLOW OF COOLER AND DRIER AIR OVER THE
WARMER WATERS MAY ALLOW FOR THE WINDS TO INCREASE TO NEAR ADVISORY
LEVELS FOR A TIME EARLY NEXT WEEK. OTHERWISE, LONG PERIOD SWELLS
WILL LIKELY CONTINUE INTO EARLY NEXT WEEK ON THE OCEAN. THESE WILL
BUILD SOME MORE DUE TO DISTANT TROPICAL CYCLONE LESLIE, AND FOR NOW
THE SMALL CRAFT ADVISORY WAS EXTENDED THROUGH THURSDAY NIGHT. THE
CONDITIONS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY CRITERIA ON
DELAWARE BAY /EXCEPT PERHAPS SOME GUSTINESS LATE SUNDAY AND MONDAY/,
WITH SOME HIGHER SWELLS NEAR THE MOUTH OF THE BAY.

&&

.RIP CURRENTS...
A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH TONIGHT.

LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL
CONTINUE TO AFFECT OUR ATLANTIC COAST THROUGH EARLY NEXT WEEK. THE
BUILDING OF THE SWELLS WITHIN THE SURF ZONE WILL CONTINUE TO RESULT
IN A MODERATE TO HIGH RISK OF RIP CURRENTS FOR THE NEXT SEVERAL
DAYS. DEPENDING ON THE STRENGTH OF LESLIE AND HOW HIGH THE SEAS GET,
A HIGH SURF ADVISORY MAY BE NEEDED LATER IN THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...GORSE
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...GORSE
AVIATION...GORSE/KLINE
MARINE...GORSE/KLINE
RIP CURRENTS...GORSE
Hazardous weather outlook, Sep 5, 4:05 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT WED SEP 5 2012

NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-062015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
405 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-062015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
405 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

LOCALIZED DOWNPOURS COULD RESULT IN SOME BRIEF FLOODING THROUGH
THIS EVENING. ALSO, ANY STRONGER THUNDERSTORM MAY PRODUCE LOCALLY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-062015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 PM EDT WED SEP 5 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

LOCALIZED DOWNPOURS COULD RESULT IN SOME BRIEF FLOODING THROUGH
THIS EVENING. ALSO, ANY STRONGER THUNDERSTORM MAY PRODUCE LOCALLY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BUILDING LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE
ARE FORECAST TO AFFECT THE COAST THROUGH EARLY NEXT WEEK. AS A
RESULT, A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.
IN ADDITION, THE BUILDING SWELLS MAY EVENTUALLY NECESSITATE A HIGH
SURF ADVISORY SOMETIME OVER THE WEEKEND OR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-062015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS THROUGH THIS EVENING MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 5, 3:45 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT WED SEP 5 2012

NJZ020-026-027-052015-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
345 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF
TOMS RIVER TO 10 MILES SOUTH OF TOMS RIVER TO 25 MILES SOUTHWEST OF
TOMS RIVER...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
OCEAN GATE...GILFORD PARK AROUND 350 PM...SEASIDE PARK...SEASIDE
HEIGHTS AROUND 355 PM...LAVALLETTE...PENN STATE FOREST...BROOKVILLE
AROUND 400 PM...WARREN GROVE...WARETOWN AROUND 410 PM AND OCEAN ACRES
AROUND 415 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3977 7408 3972 7412 3972 7415 3977 7415
      3981 7410 3992 7410 3980 7417 3975 7418
      3972 7416 3975 7460 3982 7434 4000 7425
      4000 7410 3996 7410 4000 7409 4000 7405

FORECASTER:  DRAG
Special weather statement, Sep 5, 4:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EDT WED SEP 5 2012

NJZ020-025>027-052045-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
412 PM EDT WED SEP 5 2012

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON
AND OCEAN COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF TOMS RIVER TO 16 MILES SOUTH OF TOMS RIVER TO 21 MILES
SOUTHWEST OF TOMS RIVER...DEVELOPING SOUTHEAST AT 20 TO 30 MPH. THE
THUNDERSTORMS WILL BE NEAR NORTH BEACH HAVEN BETWEEN 420 AND 430
PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3977 7408 3960 7419 3951 7427 3950 7430
      3945 7430 3944 7433 3950 7437 3952 7436
      3953 7434 3953 7439 3978 7453 3982 7423
      3996 7412 3990 7406

FORECASTER:  DRAG
Special weather statement, Sep 5, 4:36 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT WED SEP 5 2012

NJZ020-022-026-027-052115-
ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
436 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
TOMS RIVER TO 24 MILES SOUTHWEST OF TOMS RIVER TO 18 MILES NORTHEAST
OF VINELAND...MOVING AND DEVELOPING EAST SOUTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR BATSTO AROUND 445 PM...WADING RIVER
AROUND 510 PM AND HARVEY CEDARS AROUND 515 PM.

GUSTY OUTFLOW NORTHWEST TO NORTH WINDS CAN PRECEDE THESE STORMS.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3960 7419 3957 7422 3956 7426 3957 7426
      3956 7428 3954 7442 3963 7481 3975 7465
      3975 7417 3972 7415 3975 7414 3975 7410

FORECASTER:  DRAG
Special weather statement, Sep 5, 5:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
517 PM EDT WED SEP 5 2012

NJZ020-026-027-052145-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
517 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST
OF TOMS RIVER TO 19 MILES NORTH OF ATLANTIC CITY...MOVING EAST
SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR NEW GRETNA
AROUND 525 PM...MYSTIC ISLAND AROUND 540 PM AND SHIP BOTTOM AROUND
545 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

ISOLATED WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH A COUPLE OF
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3961 7419 3960 7419 3960 7420 3955 7423
      3955 7424 3952 7427 3963 7456 3969 7437
      3965 7417 3964 7417

DRAG
Special weather statement, Sep 5, 5:37 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT WED SEP 5 2012

NJZ021>023-026-052200-
ATLANTIC NJ-CAPE MAY NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
537 PM EDT WED SEP 5 2012

...SCATTERED HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL
AFFECT ATLANTIC...CAPE MAY...CUMBERLAND AND OCEAN COUNTIES...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
ATLANTIC CITY TO 12 MILES EAST OF VINELAND TO 4 MILES SOUTHEAST OF
MILLVILLE...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
DOROTHY AROUND 545 PM...PORT REPUBLIC AROUND 555 PM AND POMONA AROUND
600 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER THIS WEEK. BE ALERT FOR THE POSSIBILITY OF LOCALIZED
FLOODING.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3950 7428 3949 7439 3947 7441 3928 7472
      3929 7521 3950 7486 3959 7455 3956 7449
      3956 7445 3954 7444 3955 7441 3950 7439
      3955 7433 3953 7426

FORECASTER:  DRAG
Special weather statement, Sep 5, 5:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT WED SEP 5 2012

DEZ002-052300-
KENT DE-
553 PM EDT WED SEP 5 2012

...STRONG THUNDERSTORMS WILL AFFECT KENT COUNTY...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF DOVER TO 9 MILES NORTHWEST OF DOVER TO 9 MILES NORTH OF DOVER...
MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LEIPSIC AROUND
615 PM...KENTON AROUND 630 PM AND CHESWOLD AROUND 645 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3922 7575 3928 7576 3932 7543 3929 7543
      3926 7539 3919 7538 3917 7540 3916 7545

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:21 PM EDTSpecial Weather StatementPHIWarren54 min
Sep 4, 8:26 PM EDTTornado WarningPHIWarren34 min
Sep 4, 9:30 PM EDTAreal Flood AdvisoryPHISussex2 hr
Sep 4, 10:04 PM EDTSpecial Weather StatementPHISussex56 min
Sep 4, 10:09 PM EDTTornado WarningPHISussex, Warren36 min
Sep 4, 10:43 PM EDTAreal Flood AdvisoryPHISussex57 min
Sep 4, 11:34 PM EDTFlash Flood WarningPHISussex, Warren4 hr
Sep 5, 12:00 AM EDTSpecial Weather StatementPHISussex30 min
Sep 5, 12:13 AM EDTAreal Flood AdvisoryPHISussex3 hr
Sep 5, 7:35 AM EDTSpecial Weather StatementPHISussex, Warren55 min
Sep 5, 8:17 AM EDTSpecial Weather StatementPHIWarren58 min
Sep 5, 9:28 AM EDTSpecial Weather StatementPHIMorris62 min
Sep 5, 12:41 PM EDTSpecial Weather StatementPHIBurlington49 min
Sep 5, 1:04 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean41 min
Sep 5, 1:15 PM EDTSpecial Weather StatementPHIMonmouth45 min
Sep 5, 1:50 PM EDTSpecial Weather StatementPHIOcean40 min
Sep 5, 2:04 PM EDTSpecial Marine WarningPHI26 min
Sep 5, 2:48 PM EDTSpecial Weather StatementPHIBurlington, Ocean57 min
Sep 5, 3:03 PM EDTSpecial Weather StatementPHISalem57 min
Sep 5, 3:28 PM EDTSpecial Weather StatementPHICamden32 min
Sep 5, 3:42 PM EDTSpecial Marine WarningPHI48 min
Sep 5, 3:45 PM EDTSpecial Weather StatementPHIOcean30 min
Sep 5, 4:02 PM EDTAreal Flood AdvisoryPHIOcean56 min
Sep 5, 4:12 PM EDTSpecial Weather StatementPHIOcean33 min
Sep 5, 4:36 PM EDTSpecial Weather StatementPHIAtlantic39 min
Sep 5, 4:47 PM EDTSpecial Marine WarningPHI43 min
Sep 5, 4:54 PM EDTFlash Flood WarningPHIOcean81 min
Sep 5, 5:17 PM EDTSpecial Weather StatementPHIAtlantic28 min
Sep 5, 5:37 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland23 min
Sep 5, 5:46 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean98 min
Sep 5, 6:06 PM EDTSpecial Weather StatementPHIAtlantic39 min
Sep 5, 6:53 PM EDTAreal Flood AdvisoryPHIAtlantic28 min
Sep 5, 6:30 AM EDTSpecial Weather StatementPHIMonroe60 min
Sep 5, 3:47 PM EDTAreal Flood AdvisoryPHINew Castle73 min
Sep 5, 2:44 PM EDTSpecial Weather StatementPHITalbot61 min

Nearby

Special Weather Statements in Delaware, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.